Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Effexor XR Augmentation - Remeron or Wellbutrin Space Cadet

Posted by tensor on February 15, 2011, at 7:35:19

In reply to Effexor XR Augmentation - Remeron or Wellbutrin, posted by Space Cadet on February 14, 2011, at 22:39:06

> Long story shrort,
>
> After 10 years, I decided to go back on effexor XR. The only med that really worked for me in the past. Way back then, I had to stop it because of high BP and a seizure.
>
> It wasn't rosy when I started it, but the medication now start to help. The problem is that I am not responding as well as I used to and I am also having more side effect.
>
> After 3 week at 150 mg, my anxiety is 80% under control. I am also much more emotionally stable. But I am struggeling with the following side effect (from most to least annoying):
>
> 1) Insomnia (uses ativan or lunesta to fall asleep and sleep quality is poor)
> 2) Fatigue (alway yawning and can't get out of bed in the morning)
> 3) Feel stupid (brain fog) and slow to understand.
> [this is only exacerbated by effexor, I thing I am ADD. Mainly innatentive type]
> 4) Restlessness and jittery
> 5) Aphaty. Not depress but don't feel much.
> 6) Grumpier
> 7) Headache (that should go away with time)
> Anorgasmia
>
> I talked with my psy last week and she suggested to bring my effexor down to 75 mg and add 30 mg of remeron. She also was ok with wellbutrin and gave me a prescription for both.
>
> The problem is that, when I tried to reduce the effexor over the weekend (to 112 mg), I started feeling back to my normal anxious self and this morning I decided to go back to 150 mg.
>
> So, now I am not sure what to do next. Should I had 30 mg of remeron right on top of the effexor 150. My concern here is that I will be even more tired and will start eating like crazy ( I just manage to loose some weight).
>
> Or should I had Wellbutrin 150 XL. Than should help with energy and appetite control but I am wondering if it will be too much noreadrenaline which would make me more agressive and jittery.
>
> Anyway, if you have experience with the above, your feedback will be appreciated.

Three weeks is too short and I'm surprised that your pdoc already is prescribing augmenting options. Wait six weeks, take Lunesta or Ambien for sleep. Then optimize dosage. 150mg is a normal but modest dose, don't start to add more medication before you know what one medication can do for you! Your doctor should know better.
Effexor in particular is like three meds in one. At low dose, it's mainly an SSRI, at your dose the reuptake pumps for noradrenaline are (somewhat atleast) inhibited, then at 225-300mg or even higher the dopamine reuptake pumps are inhibited and Effexor is at this stage effectively a triamino reuptake inhibitor.
So, the first step now would be to raise the dose to 225mg. Wait one-two weeks and then, if remission is still partial, go up to 300mg. After two weeks at 300mg, add Remeron 15mg if needed, no need to lower Effexor dosage, they work fine together. From there you will have to see how much Remeron you need.
Also, Remeron can help with anorgasmia.

Good luck,
Mattias


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:tensor thread:979299
URL: http://www.dr-bob.org/babble/20110130/msgs/979317.html